MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The siemens customer service engineer (cse) observed the system to verify performance.No issues were identified.The cause for the discordant tni-ultra result is unknown.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
A falsely elevated advia centaur cp troponin ultra (tni-ultra) result was obtained for a patient sample.The patient sample was tested on the other advia centaur cp and the result was negative.A new sample was tested, and the result was negative.The new sample confirmed the negative result.The negative result was reported.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00044 on march 27, 2019, additional information: the customer observed a falsely elevated tni-ultra (above 99th% cutoff of.04 ng/ml) result on one of the advia centaur cp systems at the site.The sample was repeated on an alternate advia centaur cp at the site and a new specimen on this patient was also run on the alternate advia centaur cp.Both tni-ultra results were <0.0 (negative).The quality control (qc) was in range on both advia centaur cp systems at the time these samples were run which is indicative of a sample specific issue.The siemens customer service engineer (cse) observed the system to verify performance.No issues were identified.The customer has had no further falsely elevated tni-ultra results since this one.Preanalytic variables can affect the quality of the sample and can lead to erroneous results.While there is insufficient information to determine the cause of the false results, preanalytic factors leading to fibrin interference as the causative agent cannot be ruled out.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8456930
Report Number1219913-2019-00044
Device Sequence Number2888052
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number09764143
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR